I am 24, male, Indian. I am in the beginning stages of balding and have tried Minoxidil 2% and 5% several times, for 4-5 days each time. My problem is that every time I apply it (either 2% or 5%) my digestion goes haywire and I start suffering from bloating and severe constipation as long as I apply it (4-5 days each time, because by then it becomes quite uncomfortable). To give additional information, I'd like to tell that I recovered from Hyper-acidity a year back and my digestion has been quite weak since then and to keep my constipation at bay, I drink lots of water, run 10 kms a day, and follow a strict diet regimen. Sir, I would like to ask you that:
1. Should I continue to apply minoxidil for long and wait for these symptoms to subside (or do you think they'll subside at all?), or if not, then what do you think would be the next best strategy to halt the balding process?
2. What could be the reason for this problem (Is it because minoxidil dilates the intestinal blood vessels, as I've read on the net)?
It is very unlikely for Minoxidil to cause constipation and its reported GI side effects are nausea and vomiting. The side effects are mostly related to skin which may include redness, itching, erythema etc. If you are having constipation after taking minoxidil, I suggest you to consult your health care provider and get it changed to Finasteride. You can resort to hair transplantation also.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.